Alert archive / Missouri / Areal Flood Warnings in 2015
Areal Flood Warning 34, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Jul 2, 2015, 5:29 AM CDT for 4 counties in Missouri; Randolph County, Illinois. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2015, 5:29 AM CDT (10:29 UTC)
- Expired
- Jul 2, 2015, 2:30 PM CDT
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Randolph County, IL, Crawford County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 86 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.5 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Jul 2, 5:25 AM CDT, 4 minutes earlier.
Area forecast discussion, Jul 2, 5:25 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 525 AM CDT THU JUL 2 2015 .SHORT TERM: (THROUGH THIS WEEKEND) ISSUED AT 437 AM CDT THU JUL 2 2015 A SYNOPTIC SCALE BOUNDARY WAS SINKING INTO THE NORTHEASTERN CWA EARLY THIS MORNING AND WILL SLOSH BACK AND FORTH ACROSS THE REGION OVER THE NEXT FEW DAYS. ALOFT, A LONGWAVE TROUGH IS FORECAST TO REMAIN OVER THE EASTERN HALF OF THE CONUS THROUGH MOST OF THE HOLIDAY WEEKEND, AND SEVERAL SHORTWAVES ARE EXPECTED TO MOVE THROUGH THIS TROUGH OVER THE NEXT COUPLE OF DAYS. THESE SHORTWAVES WILL PROVIDE LARGE SCALE ASCENT AND FORCING TO SUPPORT SCATTERED CONVECTION, ESPECIALLY INVOF THE MEANDERING BOUNDARY. OUTFLOW BOUNDARIES FROM EARLIER CONVECTION MAY ALSO SERVE TO FOCUS SH/TS DEVELOPMENT OVER THE NEXT FEW DAYS. TODAY'S HIGH TEMPERATURES IN THE 70S WILL BE ABOUT 10 DEGREES BELOW AVERAGE, BUT TEMPERATURES SHOULD WARM BACK INTO THE 80S BY THE WEEKEND. KANOFSKY .LONG TERM: (MONDAY THROUGH WEDNESDAY) ISSUED AT 437 AM CDT THU JUL 2 2015 THE FLOW ALOFT BECOMES QUASISTATIONARY LATE THIS WEEKEND AND EARLY NEXT WEEK. A COLD FRONT WILL APPROACH MO/IL ON MONDAY NIGHT, EVENTUALLY MOVING INTO THE CWA ON TUESDAY. LLJ INTERACTION WITH THE COLD FRONT ON MONDAY NIGHT SHOULD LEAD TO CONVECTIVE DEVELOPMENT UPSTREAM. THE HIGHEST PRECIP CHANCES FOR THE LSX CWA ARE ASSOCIATED WITH THE APPROACH AND PASSAGE OF THE COLD FRONT BETWEEN MONDAY NIGHT AND TUESDAY NIGHT. TEMPERATURES SHOULD BE SEASONABLY WARM IN THE LOW-MID 80S. TUESDAY SHOULD BE SLIGHTLY COOLER DUE TO PRECIPITATION AND THE PASSAGE OF A COLD FRONT. KANOFSKY && .AVIATION: (FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1200 AM CDT THU JUL 2 2015 MOST ACTIVE WX NOW EXPECTED TO BE IN SOUTHERN MO AND FAR SOUTHERN IL OVERNIGHT AHEAD OF A COLD FRONT THAT IS SLOWLY MOVING SOUTH THRU THE AREA. SCATTERED SHOWERS WITH AN ISOLATED TSRA POSSIBLE NEAR AND NORTH OF INTERSTATE 70 OVERNIGHT AND INTO THURSDAY MORNING AS AN AREA OF LOWER CIGS IS ANTICIPATED TO DEVELOP AND IMPACT COU AND THE STL METRO SITES THRU MUCH OF THURSDAY. GRADUAL IMPROVEMENT TO VFR BY LATE THURSDAY AFTERNOON AND INTO THE NIGHT. OTHERWISE...LIGHT NE SFC WINDS WILL GRADUALLY BACK N DURING THE VALID PERIOD. TES && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 2, 4:36 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 436 AM CDT THU JUL 2 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-030945- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 436 AM CDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. A FEW OF THE STORMS OVER SOUTHERN MISSOURI AND SOUTHERN ILLINOIS COULD BE STRONG TO SEVERE AND CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. POINTS ALONG THE ILLINOIS RIVER WILL CONTINUE TO BE IN MAJOR FLOOD THROUGH AT LEAST THE 4TH OF JULY WEEKEND. MAJOR FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER AT GRAFTON THROUGH TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH TUESDAY. POINTS ALONG THE ILLINOIS RIVER WILL CONTINUE TO BE IN MAJOR FLOOD THROUGH AT LEAST THE 4TH OF JULY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT ACROSS SOUTHERN MISSOURI AND SOUTHERN ILLINOIS. KANOFSKY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:35 PM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 4 hr |
| Jul 1, 7:38 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 37 min |
| Jul 1, 7:43 PM CDT | Tornado Warning | LSX | Boone, Callaway | 32 min |
| Jul 1, 7:55 PM CDT | Flash Flood Warning | LSX | Boone | 4 hr |
| Jul 1, 8:25 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau, Osage | 50 min |
| Jul 1, 8:47 PM CDT | Tornado Warning | LSX | Cole, Moniteau | 28 min |
| Jul 1, 8:55 PM CDT | Flash Flood Warning | LSX | Callaway, Cole, Moniteau, Osage | 4 hr |
| Jul 1, 9:13 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau, Osage | 47 min |
| Jul 1, 9:18 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 42 min |
| Jul 1, 9:46 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 44 min |
| Jul 1, 10:13 PM CDT | Flash Flood Warning | LSX | Jefferson | 5 hr |
| Jul 1, 10:14 PM CDT | River Flood Warning | LSX | Crawford, Washington | 4 days |
| Jul 1, 10:34 PM CDT | Flash Flood Warning | LSX | Franklin, Gasconade, Jefferson, Osage | 6 hr |
| Jul 1, 11:15 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 18 min |
| Jul 1, 11:23 PM CDT | Flash Flood Warning | LSX | Crawford, Sainte Genevieve, Saint Francois, Washington | 6 hr |
| Jul 1, 11:58 PM CDT | Areal Flood Warning | LSX | Boone | 9 hr |
| Jul 2, 12:58 AM CDT | Areal Flood Warning | LSX | Callaway, Cole, Moniteau, Osage | 9 hr |
| Jul 2, 2:47 AM CDT | Flash Flood Warning | LSX | Iron, Madison, Reynolds | 6 hr |
| Jul 2, 3:20 AM CDT | Areal Flood Warning | LSX | Franklin, Gasconade, Jefferson, Osage | 9 hr |
| Jul 2, 4:41 AM CDT | River Flood Warning | LSX | Cole | 55 hr |
| Jul 2, 6:29 AM CDT | River Flood Warning | LSX | Jefferson | 46 hr |
| Jul 2, 8:59 AM CDT | Areal Flood Warning | LSX | Boone | 12 hr |
| Jul 2, 10:01 AM CDT | Areal Flood Warning | LSX | Cole, Moniteau, Osage | 12 hr |
| Jul 2, 12:06 PM CDT | Areal Flood Warning | LSX | Jefferson | 24 hr |
| Jul 2, 12:10 PM CDT | Areal Flood Warning | LSX | Franklin | 6 hr |
| Jul 2, 12:12 PM CDT | Areal Flood Warning | LSX | Osage | 24 hr |
| Jul 2, 4:50 PM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 47 hr |
| Jul 1, 8:05 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 40 min |
| Jul 1, 8:17 PM CDT | Areal Flood Advisory | LSX | Greene, Macoupin | 4 hr |
Nearby
Areal Flood Warnings in Missouri, 2015Areal Flood Warnings in Illinois, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.